Georgia, 2009Damaging Winds in Georgia, June 29, 2009
June 29, 2009 · NWS JAX · 3 events in 2 counties and zones
A surface trough stretched from the mid-Atlantic seaboard southwest across south Georgia while a lingering outflow boundary stretched across central Florida. An unstable airmass fueld convection as well as the above surface features during the late afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough stretched from the mid-Atlantic seaboard southwest across south Georgia while a lingering outflow boundary stretched across central Florida. An unstable airmass fueld convection as well as the above surface features during the late afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 1:00 PM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 29, 1:00 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT MON JUN 29 2009
...DECREASING RAIN CHANCES FROM NORTH TO SOUTH THROUGH WED...
.SHORT TERM...MEAN LAYER TROUGHING OVER THE EASTERN SEABOARD AND A
RIDGE AXIS TO OUR SOUTH WILL PERSIST THROUGH WED WHICH WILL KEEP A
WARM WLY FLOW OVER THE AREA. A WEAK SFC FRONT OVER SOUTH GA WILL
SHIFT SWD TONIGHT AND LINGER OVER N-CENTRAL TUE TRAILED BY DRIER
AIR. THE MAIN CONVECTIVE CONCERN OVER THE NEXT COUPLE OF DAYS WILL
BE WET DOWNBURSTS DUE TO HIGH SFC CAPES AND HIGH PWATS SOUTH OF THE
SFC FRONT.
THIS EVENING DIVERGENCE WILL BE INCREASING OVER THE AREA WITH STRONG
STORMS ALREADY FIRING OVER THE FL PANHANDLE AND SW GA. EXPECT THIS
TYPE OF ACTIVITY TO INCREASE OVER OUR WESTERN ZONES LATER THIS AFTN
AND IT WILL LIKELY PERSIST THROUGH THIS EVENING AS INSTABILITY
REMAINS ELEVATED. DO NOT EXPECT AN EAST COAST SEABREEZE THIS AFTN
DUE TO MODERATE WLY FLOW IN THE LOW LEVELS.
LOWER RAIN CHANCES ARE EXPECTED TUE OVER OUR GA ZONES FOLLOWING THE
FROPA...WITH DRIER CONDITIONS THEN EXPECTED OVER OUR FL ZONES BY WED
IN THE WAKE OF THE FRONT. MAX TEMPERATURES WILL REMAIN WARM IN LOW
90S TUE THEN MID TO UPPER 90S WED.
.LONG TERM...THU THROUGH MON...RAIN CHANCES INCREASE ACROSS THE AREA
IN THE EXTENDED AS THE MEAN RIDGE RE-ESTABLISHES ITSELF JUST SOUTH
OF THE AREA WITH LIGHT WLY STEERING FLOW SUPPORTING CHANCE POPS
ACROSS THE AREA. SAT ANOTHER WEAK TROUGH APPROACHES FROM THE NORTH
AND LINGERS THROUGH EARLY NEXT WEEK. TEMPS NEAR TO ABOVE CLIMO ARE
EXPECTED.
&&
.AVIATION...AN EARLY START TO BENIGN TSRA ACTIVITY OVER THE FLORIDA
PORTION WITH VCTS LARGELY COVERING THE SCT ACTIVITY THUS FAR.
HOWEVER...MORE SUBSTANTIAL ACTIVITY ALONG THE INTERSTATE 10 CORRIDOR
TO THE WEST PROMISES FOR A MORE ACTIVE LATE AFTERNOON AND EVENING
AND HAVE CONTINUED INCLUSION OF TEMPO GROUPS AT ALL SITES WITH
POTENTIAL SIGNIFICANT GUSTS IN THE STRONGER ACTIVITY.
&&
.MARINE...FORECAST BEGINNING TO SOUND LIKE A BROKEN RECORD WITH
TROUGH TO THE NORTH AND HIGH PRESSURE TO THE SOUTH CREATING
BORDERLINE SCA ACTIVITY EACH EVENING IN SURGE. TROUGH WILL BEGIN
TO SLIDE SOUTH THROUGH LATE TUESDAY WHICH SHOULD ALLOW FOR
GRADIENT TO RELAX SLIGHTLY BUT SOUTHWEST FLOW PREVAILING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 94 67 97 / 20 10 10 0
SSI 76 92 74 94 / 30 10 10 0
JAX 75 92 72 96 / 40 30 10 10
SGJ 77 88 74 92 / 50 50 30 20
GNV 75 89 72 95 / 50 50 20 20
OCF 75 87 72 92 / 50 60 40 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ENYEDI/DEESE/KEEGAN
Hazardous weather outlook, Jun 29, 10:20 AM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1120 AM EDT MON JUN 29 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1120 AM EDT MON JUN 29 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS THUNDERSTORMS WILL CONTINUE TO IMPACT AREAS FROM GAINESVILLE
TO PALATKA SOUTHWARD THROUGH THE AFTERNOON. STORM TOTAL RAINFALL
AMOUNTS ARE NEAR 1 T0 2 INCHES IN SOME LOCATIONS ACROSS WESTERN
MARION COUNTY...AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE THROUGH
THE REMAINDER OF THE DAY.
ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ACROSS THE REMAINDER OF
NORTH FLORIDA AND SOUTHEAST GEORGIA AS A WEAK FRONT MOVES INTO THE
AREA THIS AFTERNOON. CONVECTION WILL PERSIST THROUGH EARLY EVENING.
THE MAIN CONVECTIVE CONCERNS WILL BE GUSTY WINDS AND PERIODS OF HEAVY
RAINFALL. STORMS WILL MOVE EAST TO SOUTHEAST AROUND 10 TO 15 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A FRONTAL BOUNDARY WILL STALL OVER THE AREA TUESDAY AND BRING
SCATTERED THUNDERSTORMS ACTIVITY. MOST OF THE ACTIVITY WILL SHIFT
SOUTH OF INTERSTATE 10 WEDNESDAY AND THURSDAY. SCATTERED
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FRIDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT/ABE
In the hours before
Special weather statement, Jun 29, 3:22 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT MON JUN 29 2009
GAZ134-151-292100-
BACON-PIERCE-
422 PM EDT MON JUN 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
PIERCE AND BACON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 500 PM EDT...
AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF ALMA...MOVING EAST AT 15
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ALMA...
NEW LACY AND BRISTOL THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3155 8223 3149 8218 3136 8224 3145 8249
3147 8249 3147 8255 3148 8259 3165 8257
TIME...MOT...LOC 2022Z 292DEG 14KT 3154 8251
DEESESpecial weather statement, Jun 29, 3:22 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT MON JUN 29 2009
FLZ036-037-292115-
ALACHUA-PUTNAM-
422 PM EDT MON JUN 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ALACHUA
AND WESTERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...
AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF INTERLACHEN...MOVING EAST
AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PUTNAM HALL...ORANGE HEIGHTS...MELROSE...JOHNSON...GROVE PARK...
FLORAHOME...INTERLACHEN...MANNVILLE AND CARRAWAY THROUGH 515 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2946 8173 2947 8178 2948 8178 2948 8183
2953 8184 2951 8199 2955 8222 2980 8222
2977 8207 2976 8208 2972 8204 2975 8196
2969 8163
TIME...MOT...LOC 2023Z 289DEG 10KT 2966 8195
PETERSONSpecial weather statement, Jun 29, 3:46 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 PM EDT MON JUN 29 2009
FLZ023-030>032-292130-
BAKER-BRADFORD-CLAY-UNION-
446 PM EDT MON JUN 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
BRADFORD...NORTHEASTERN UNION...NORTHWESTERN CLAY AND SOUTHEASTERN
BAKER COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 530 PM EDT...
AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF RAIFORD...MOVING EAST AT
25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKE
BUTLER...JOHNSTOWN...RAIFORD...ELLERBEE...LAWTEY...MIDDLEBURG AND
KINGSLEY THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2993 8188 3001 8239 3019 8240 3019 8185
TIME...MOT...LOC 2047Z 269DEG 20KT 3010 8229
PETERSON
Special weather statement, Jun 29, 4:03 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
503 PM EDT MON JUN 29 2009
GAZ132-292145-
COFFEE-
503 PM EDT MON JUN 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM
EDT...
AT 504 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF AMBROSE...MOVING
SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND PRIDGEN...AMBROSE...BROXTON...WEST GREEN AND DOUGLAS
THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3165 8302 3167 8300 3174 8301 3174 8300
3155 8263 3136 8279 3137 8281 3140 8284
3140 8286 3156 8307 3160 8307
TIME...MOT...LOC 2104Z 306DEG 13KT 3162 8298
HESSSpecial weather statement, Jun 29, 4:04 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 PM EDT MON JUN 29 2009
GAZ152-165-292145-
BRANTLEY-INLAND CAMDEN-
504 PM EDT MON JUN 29 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN BRANTLEY
AND NORTHWESTERN CAMDEN COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 545 PM EDT...
AT 504 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF HICKOX...OR 9 MILES
SOUTH OF HOBOKEN...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND HOBOKEN...NAHUNTA AND HICKOX THROUGH
545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3105 8174 3106 8204 3107 8204 3106 8206
3107 8216 3125 8213 3119 8177 3117 8177
3114 8171
TIME...MOT...LOC 2104Z 280DEG 17KT 3107 8208
DEESELocal storm report, Jun 29, 4:07 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
507 PM EDT MON JUN 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND GST JACKSONVILLE INTL ARPT 30.48N 81.71W
06/29/2009 M44 MPH DUVAL FL ASOS
&&
JHESSThunderstorm Wind, Charlton
- When
- June 29, 4:15 PM EST
- Where
- Charlton County, 0.91 mi SE of Homeland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 30.840, -82.010
Numerous power lines were blown down across eastern Charlton county.
Thunderstorm Wind, Camden
- When
- June 29, 4:40 PM EST
- Where
- Camden County, 1.91 mi ENE of Kingsland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.810, -81.650
Trees were blown down along Wildcat Drive near the high school in Kingsland. The time of the event was based on radar.
Thunderstorm Wind, Camden
- When
- June 29, 4:50 PM EST
- Where
- Camden County, 1.37 mi ESE of Kingsland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.790, -81.660
Numerous trees and power lines were blown down near Kingsland.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Florida, June 29, 20091 death · 2 injured · $45,000 · 60 kt wind · 2 events
- Flash Flooding in New Hampshire, June 29, 2009$100,000 · 2 events
- Flash Flood and Damaging Winds in Arizona, June 29, 20092 injured · $16,000 · 63 kt wind · 3 events
- Damaging Winds in Louisiana, June 29, 2009$18,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, June 29, 2009$11,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in South Dakota, June 29, 20091 in hail · 5 events
- Hail in Nebraska, June 29, 20091 in hail · 5 events
- Hail in Colorado, June 29, 20091.75 in hail · 5 events
- Damaging Winds in Georgia, June 29, 2009$11,000 · 55 kt wind · 3 events
- Damaging Winds in South Dakota, June 29, 200961 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 29, 20094 events
- Damaging Winds in Texas, June 29, 2009$4,000 · 56 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172387, 172386, 172384.